Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 24, 2013, 5:19 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2013, 5:19 PM MDT (23:19 UTC)
- Expired
- Jul 24, 2013, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:33 PM MDT | FLASH FLOOD | 14 Sw Chugwater, WY | CHUGWATER CREEK OUT OF ITS BANKS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
320 WGUS55 KCYS 242319 FFWCYS WYC021-031-250230- /O.NEW.KCYS.FF.W.0003.130724T2319Z-130725T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 519 PM MDT WED JUL 24 2013 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... SOUTH CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 830 PM MDT * AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 2.5 TO 3.5 INCHES OF RAIN HAD FALLEN IN THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && LAT...LON 4182 10488 4148 10492 4149 10521 4183 10519 $$ RUBIN
1 follow-up statement
229 WGUS75 KCYS 242343 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT WED JUL 24 2013 WYC021-031-250230- /O.CON.KCYS.FF.W.0003.000000T0000Z-130725T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE WY-PLATTE WY- 543 PM MDT WED JUL 24 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL PLATTE AND NORTHWESTERN LARAMIE COUNTIES UNTIL 830 PM MDT... AT 541 PM MDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AT 533 PM MDT...FLASH FLOODING WAS REPORTED 14 MILES SOUTHWEST OF CHUGWATER WITH CHUGWATER CREEK OUT OF ITS BANKS. FLASH FLOODING IS LIKELY ALONG ROADS...INCLUDING IRON MOUNTAIN ROAD BETWEEN IRON MOUNTAIN AND CHUGWATER. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CHUGWATER CREEK...RICHEAU CREEK...WATERGAP CREEK...BRUSH CREEK...CANYON CREEK...NORTH CHUGWATER CREEK...SPRING CREEK...THREEMILE CREEK...DEADHEAD CREEK...MULE CREEK...NORTH BEAR CREEK...SAND CREEK...PAULSON BRANCH...LITTLE BEAR CREEK...BEAR CREEK...SOUTH FORK BEAR CREEK AND SOUTH HUNTON CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4182 10488 4148 10492 4149 10521 4183 10519 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:38 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 24, 4:38 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 438 PM MDT WED JUL 24 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 355 PM MDT WED JUL 24 2013 AT MID AFTERNOON...THE GOES WATER VAPOR LOOP SHOWED A MEAN RIDGE OVER THE WEST AND TROUGH IN THE EAST. COPIOUS AMOUNTS OF SUBTROPICAL MOISTURE WERE STREAMING OVER THE REGION FROM THE SOUTHWEST UNDERNEATH THE RIDGE. A MID LEVEL SHORTWAVE WAS MOVING NORTHEAST TOWARD SOUTHWEST WYOMING. A STALLED SURFACE FRONT ALONG THE LARAMIE RANGE SEPARATED DEW POINTS IN THE 30S AND 40S WEST TO 50S AND LOWER 60S EAST. STRONG INSOLATION RESULTED IN STEEP LAPSE RATES ACROSS THE PLAINS WITH RICH SOUTH TO SOUTHEAST LOW LEVEL INFLOW AND MODEST WESTERLY FLOW IN THE MID/UPPER LEVELS. THE RESULTANT SHEAR HAS PROMOTED BETTER ORGANIZATION OF DEEP MOIST CONVECTION WITH SOME DISCRETE/SPLITTING MULTI/SUPER-CELLULAR TSTORM STRUCTURES. THE MAJORITY OF THE SEVERE TSTORMS THUS FAR HAVE BEEN HAIL PRODUCERS WITH A FEW PING PONG BALL AND BASEBALL HAIL EVENTS. ALSO...TSTORMS HAVE BEEN EFFICIENT HEAVY RAIN PRODUCERS WITH STORM MOTIONS FROM WEST TO NORTHWEST AT 10-20 KT. THE CONVECTION WILL LIKELY LINGER INTO THE EVENING HOURS...WITH A GRADUAL DECREASE IN COVERAGE AND INTENSITY AS THE AFOREMENTIONED SHORTWAVE MOVES EAST INTO THE CENTRAL GREAT PLAINS. THE MODELS INDICATE WIDELY SCATTERED SHOWERS AND TSTORMS LINGERING INTO THE LATE NIGHT HOURS...MAINLY IN THE NEBRASKA PANHANDLE. THURSDAY...THE FLOW ALOFT WILL BE NORTHWEST. CHANNELED SHORTWAVE ENERGY ON THE FRONT SIDE OF THE RIDGE MOVING ACROSS WYOMING WILL ENHANCE CONVECTIVE DEVELOPMENT FROM THE MOUNTAINS LATE MORNING EASTWARD ONTO THE PLAINS DURING THE AFTERNOON. LOW LEVEL CONVERGENCE ALONG THE EXISTING BOUNDARY LEE OF THE LARAMIE RANGE AND LOW/MID LEVEL SHEAR WILL MAXIMIZE DURING THE AFTERNOON WITH THE POTENTIAL FOR A FEW STRONG TO SEVERE TSTORMS WITH HAIL AND STRONG WINDS. STORM MOTION WILL BE FROM NORTH TO SOUTH AT 10-15 KT...SO LOCALLY HEAVY WILL STILL BE A CONCERN. TSTORMS DIMINISH LATER THURSDAY EVENING...WITH ISOLATED SHOWERS OR TSTORMS AFTER MIDNIGHT. TEMPERATURES WILL BE NEAR SEASONAL NORMALS AT NIGHT WITH LOWS IN THE 50S TO LOWER 60S. HIGHS THURSDAY WILL BE MODERATED TO SLIGHTLY BELOW NORMAL DUE TO INCREASED CLOUD AND PRECIPITATION. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 355 PM MDT WED JUL 24 2013 THE GENERAL LARGE SCALE PATTERN WILL BE SOMEWHAT AMPLIFIED EARLY IN THE PERIOD WITH A RIDGE OVER THE INTERMOUNTAIN WEST TRANSLATING EAST ACROSS THE ROCKIES AND GREAT PLAINS. A QUASI-STATIONARY SURFACE BOUNDARY WILL REMAIN SITUATED ACROSS THE HIGH PLAINS DURING THIS TIME...WITH SOME PASSING WEAK ENERGY ALOFT INTERACTING WITH A MODESTLY MOIST AND UNSTABLE ATMOSPHERE. THIS SYNOPTIC PATTERN WILL YIELD MAINLY SCATTERED DIURNAL CONVECTION THIS WEEKEND. RELATIVELY HIGH PRECIP WATER VALUES (0.75 TO 1.0") AND STORM MOTIONS OF 20 KT OR LESS WILL KEEP THE THREAT FOR LOCALLY HEAVY RAIN IN THE FORECAST. THE SEVERE THREAT WILL BE GREATEST FRIDAY ACROSS THE PLAINS WHERE MID LEVEL FLOW AND DEEP LAYER SHEAR WILL BE MORE FAVORABLE. MODEL DIFFERENCES APPEAR EARLY NEXT WEEK. PER THE GFS...THE RIDGE OVER THE CENTER OF THE NATION FLATTENS WITH THE PASSAGE OF DEEPER SHORTWAVES ACROSS SOUTHERN CANADA. THIS WILL ALLOW THE FLOW ALOFT TO BECOME MORE ZONAL...WITH SOME WEAKER SHORTWAVE ENERGY PASSING WEST TO EAST ACROSS THE CWA USHERING IN SOME QPF. CONVERSELY...THE ECMWF DEPICTS A AMPLIFYING UPPER RIDGE OUT WEST WITH NORTHWEST FLOW ALOFT AND A DRIER SOLUTION. OPTED FOR A BLEND OF THE TWO MODELS WITH AT LEAST WIDELY SCATTERED CONVECTION. TEMPERATURES WILL AVERAGE NEAR SEASONAL NORMALS THIS WEEKEND...THEN WARM TO ABOVE NORMAL EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1138 AM MDT WED JUL 24 2013 VFR CONDITIONS THROUGH THE TAF PERIOD. MONSOONAL MOISTURE WILL PUSH ACROSS MUCH OF THE AREA THIS AFTERNOON RESULTING IN SCATTERED SHOWERS AND TSTMS...MOST WIDESPREAD OVER THE PLAINS. BRIEF MVFR VIS WILL BE POSSIBLE IN THE HEAVIER DOWNPOURS. WHILE THE TSTM THREAT SHOULD END AFTER AROUND 03-06Z...ISOLATED SHOWERS FROM MID LEVEL CLOUDS COULD PERSIST THROUGH THE MORNING. WINDS WILL GENERALLY REMAIN BELOW 15 KT...EXCEPT IN THE VICINITY OF STORMS WITH GUSTY OUTFLOW. && .FIRE WEATHER... ISSUED AT 336 PM MDT WED JUL 24 2013 SCATTERED THUNDERSTORMS WERE DEVELOPING OVER MUCH OF THE DISTRICT THIS AFTERNOON...ASSOCIATED WITH A MOIST AND UNSTABLE ATMOSPHERE AND APPROACHING UPPER LEVEL DISTURBANCE. SOME OF THE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL...WIND GUSTS TO 60 MPH AND VERY HEAVY RAIN. THE THUNDERSTORMS WILL LINGER INTO THE LATE EVENING BEFORE DIMINISHING. THURSDAY AND FRIDAY WILL SEE A REPEAT PERFORMANCE WITH THUNDERSTORMS DEVELOPING DURING THE LATE MORNING AND PERSISTING INTO THE EVENING. A FEW STORMS MAY BE SEVERE ACROSS THE PLAINS. WINDS AND HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS DURING THE FORECAST PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM...JAMSKI AVIATION...FINCH FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jul 24, 2:14 PM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MDT WED JUL 24 2013 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-117>119-252015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 214 PM MDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY RAPIDLY THIS AFTERNOON. SOME OF THE STORMS WILL BE STRONG TO SEVERE PRODUCING VERY HEAVY RAIN...LARGE HAIL AND WIND GUSTS TO 60 MPH. MINOR FLOODING OF STREAMS AND CREEKS...AS WELL AS PONDING OF WATER ON ROADWAYS WILL OCCUR AS A RESULT OF THE HEAVY RAINFALL. THUNDERSTORMS WILL GRADUALLY DIMINISH LATER THIS EVENING...WITH ISOLATED SHOWERS AND THUNDERSTORMS LINGERING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-103>105-109>116-252015- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 214 PM MDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS THE AREA. GUSTY WINDS TO 45 MPH...SMALL HAIL AND BRIEF HEAVY RAIN WILL OCCUR WITH THE STRONGER STORMS. THUNDERSTORMS WILL DIMINISH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Jul 24, 4:05 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT WED JUL 24 2013
NEZ002-242300-
DAWES NE-
405 PM MDT WED JUL 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 500
PM MDT...
AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITNEY LAKE...OR 14 MILES WEST OF
CHADRON...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHADRON...
CHADRON AIRPORT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4268 10333 4285 10341 4301 10289 4301 10283
4289 10277 4278 10279
TIME...MOT...LOC 2205Z 251DEG 19KT 4279 10325
FINCHSpecial weather statement, Jul 24, 4:10 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 410 PM MDT WED JUL 24 2013 WYZ104-105-109-110-242315- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY- 410 PM MDT WED JUL 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 515 PM MDT... AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF BATTLE MOUNTAIN...OR 44 MILES NORTHEAST OF RAWLINS...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL NORTHEASTERN CARBON COUNTY THROUGH 515 PM MDT RURAL EASTERN CARBON COUNTY THROUGH 515 PM MDT RURAL NORTHWESTERN ALBANY COUNTY THROUGH 515 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4217 10601 4185 10633 4211 10670 4223 10645 TIME...MOT...LOC 2211Z 318DEG 7KT 4209 10647 RUBIN
Special weather statement, Jul 24, 4:33 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 433 PM MDT WED JUL 24 2013 WYZ106-107-117-118-242330- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 433 PM MDT WED JUL 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND NORTHWESTERN LARAMIE COUNTIES UNTIL 530 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF IRON MOUNTAIN...OR 28 MILES SOUTH OF WHEATLAND...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IRON MOUNTAIN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4149 10490 4150 10528 4173 10521 4172 10497 TIME...MOT...LOC 2233Z 002DEG 9KT 4164 10510 RUBIN
Special weather statement, Jul 24, 5:05 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 505 PM MDT WED JUL 24 2013 WYZ117-118-250000- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 505 PM MDT WED JUL 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 600 PM MDT... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WARREN AF BASE...OR 8 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... SOUTH GREELEY HIGHWAY AND WARREN AF BASE AROUND 515 PM MDT. FRONTIER PARK AROUND 520 PM MDT. CHEYENNE AROUND 525 PM MDT. NORTH CHEYENNE AROUND 535 PM MDT. ARCHER EXIT AROUND 540 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND 378. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4137 10476 4118 10445 4101 10488 4107 10499 TIME...MOT...LOC 2305Z 224DEG 16KT 4108 10488 RUBIN
Local storm report, Jul 24, 5:12 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 10 E WHEATLAND 42.05N 104.76W
07/24/2013 E0.25 INCH PLATTE WY TRAINED SPOTTER
GOOD RAIN FALLING.
&&
BCHAPMANSpecial weather statement, Jul 24, 5:13 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT WED JUL 24 2013 WYZ107-108-250015- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 513 PM MDT WED JUL 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 615 PM MDT... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF BORDEAUX...OR 12 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL EASTERN PLATTE COUNTY THROUGH 615 PM MDT RURAL WESTERN GOSHEN COUNTY THROUGH 615 PM MDT RURAL CENTRAL GOSHEN COUNTY THROUGH 615 PM MDT THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4224 10440 4192 10429 4191 10483 4203 10483 TIME...MOT...LOC 2313Z 252DEG 18KT 4198 10474 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:01 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Jul 24, 12:20 PM MDT | Special Weather Statement | CYS | Goshen | 40 min |
| Jul 24, 12:34 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 41 min |
| Jul 24, 1:09 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 51 min |
| Jul 24, 1:33 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 42 min |
| Jul 24, 1:35 PM MDT | Areal Flood Advisory | CYS | Goshen | 3 hr |
| Jul 24, 2:20 PM MDT | Special Weather Statement | CYS | Platte | 55 min |
| Jul 24, 2:30 PM MDT | Special Weather Statement | CYS | Niobrara | 60 min |
| Jul 24, 2:36 PM MDT | Special Weather Statement | CYS | 54 min | |
| Jul 24, 3:00 PM MDT | Special Weather Statement | CYS | Platte | 60 min |
| Jul 24, 3:06 PM MDT | Special Weather Statement | CYS | Goshen | 54 min |
| Jul 24, 3:08 PM MDT | Special Weather Statement | CYS | Converse | 67 min |
| Jul 24, 3:19 PM MDT | Special Weather Statement | CYS | Platte | 56 min |
| Jul 24, 3:24 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 66 min |
| Jul 24, 3:28 PM MDT | Special Weather Statement | CYS | 62 min | |
| Jul 24, 4:05 PM MDT | Special Weather Statement | CYS | Albany | 55 min |
| Jul 24, 4:10 PM MDT | Special Weather Statement | CYS | 65 min | |
| Jul 24, 4:20 PM MDT | Areal Flood Advisory | CYS | Laramie, Platte | 3 hr |
| Jul 24, 4:33 PM MDT | Special Weather Statement | CYS | Laramie | 57 min |
| Jul 24, 4:37 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 53 min |
| Jul 24, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jul 24, 5:05 PM MDT | Special Weather Statement | CYS | Laramie | 55 min |
| Jul 24, 5:13 PM MDT | Special Weather Statement | CYS | Goshen | 62 min |
| Jul 24, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 66 min |
| Jul 24, 5:37 PM MDT | Flash Flood Warning | CYS | Albany | 6 hr |
| Jul 24, 5:58 PM MDT | Special Weather Statement | CYS | Laramie | 62 min |
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.